# SDR 2001UALA01504

- Difficulty date: July 28, 2001
- Submitted: August 21, 2001
- Operation: Air carrier
- Aircraft: N532UA
- Make and model: Boeing 757222
- Aircraft serial: 25072
- Aircraft time: 35,602 hours, 13,062 cycles
- Engine: Pwa PW2037
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Axle
- Part number: 161N16253
- Part serial: 16AE76
- Condition: Fractured
- Part time: 7,111 hours, 2,650 cycles
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

RIGHT REAR TIRE RIGHT TRUCK AXLE FAILED PRIOR TO TAKEOFF. RIGHT REAR AXLE SHEARED OFF. SUPPLEMENTAL DATA UPDATE A CHROME GRINDING DEFECT ON THE 4.5 INCH OUTER DIAMETER CAUSED CIRCUMFERENTIAL CRACKING AND THE EVENTUAL FAILURE OF THIS AXLE. THE GRINDING DEFECT HAS CHARACTERISTICS CONSISTENT WITH A GRINDING WHEEL PLUNGE MANEUVER. THIS DEFECT WAS IN THE MAXIMUM BENDING STRESS LOCATION FOR THIS AXLE, A MOST CRITICAL AND WORST PLACE FOR ANY DEFECT ON THIS PART. REPLACED AXLE.
